Alert archive / Alabama / Frost Advisories in 2015
Frost Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 13, 2015, 3:41 AM CST for 13 counties in Alabama. It took effect at Nov 14, 2015, 12:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2015, 3:41 AM CST (09:41 UTC)
- In effect from
- Nov 14, 2015, 12:00 AM CST
- Expired
- Nov 14, 2015, 7:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690 WWUS74 KBMX 130941 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 341 AM CST FRI NOV 13 2015 ...FREEZE AND FROST POSSIBLE ACROSS NORTH CENTRAL ALABAMA TONIGHT... .AS TEMPERATURES FALL INTO THE 32 TO 36 DEGREE RANGE TONIGHT...AREAS OF FROST ARE POSSIBLE ACROSS NORTH CENTRAL ALABAMA. IN FAR NORTH CENTRAL ALABAMA...WITH TEMPERATURES NEAR 32 DEGREES...A FREEZE IS POSSIBLE...ESPECIALLY AT SHELTERED LOCATIONS. TEMPERATURES WILL WARM QUICKLY SATURDAY MORNING AS THE SUN RISES. ALZ011-014-017-018-020-132200- /O.NEW.KBMX.FZ.W.0003.151114T0600Z-151114T1300Z/ MARION-WINSTON-BLOUNT-ETOWAH-CHEROKEE- INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...ONEONTA... GADSDEN...CENTRE 341 AM CST FRI NOV 13 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY. * TEMPERATURES...32 DEGREES FOR SEVERAL HOURS BEFORE SUNRISE. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR DESTROY SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ012-013-015-019-021>029-132200- /O.NEW.KBMX.FR.Y.0005.151114T0600Z-151114T1300Z/ LAMAR-FAYETTE-WALKER-CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE...JASPER... ANNISTON...HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 341 AM CST FRI NOV 13 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY. * TEMPERATURES...34 TO 38 DEGREES BETWEEN MIDNIGHT AND SUNRISE. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
173 WWUS74 KBMX 132048 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CST FRI NOV 13 2015 ...FREEZE AND FROST POSSIBLE ACROSS NORTH CENTRAL ALABAMA TONIGHT... .AS TEMPERATURES FALL INTO THE 32 TO 36 DEGREE RANGE TONIGHT... AREAS OF FROST ARE POSSIBLE ACROSS NORTH CENTRAL ALABAMA. IN FAR NORTH CENTRAL ALABAMA...WITH TEMPERATURES NEAR 32 DEGREES...A FREEZE IS POSSIBLE...ESPECIALLY AT SHELTERED LOCATIONS. TEMPERATURES WILL WARM QUICKLY SATURDAY MORNING AS THE SUN RISES. ALZ011-014-017-018-020-141300- /O.CON.KBMX.FZ.W.0003.151114T0600Z-151114T1300Z/ MARION-WINSTON-BLOUNT-ETOWAH-CHEROKEE- INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...ONEONTA... GADSDEN...CENTRE 248 PM CST FRI NOV 13 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY... * TEMPERATURES...32 DEGREES FOR SEVERAL HOURS BEFORE SUNRISE. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR DESTROY SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ012-013-015-019-021>029-141300- /O.CON.KBMX.FR.Y.0005.151114T0600Z-151114T1300Z/ LAMAR-FAYETTE-WALKER-CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE...JASPER... ANNISTON...HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 248 PM CST FRI NOV 13 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY... * TEMPERATURES...34 TO 38 DEGREES BETWEEN MIDNIGHT AND SUNRISE. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 13, 3:31 AM CST, 10 minutes earlier.
Area forecast discussion, Nov 13, 3:31 AM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 331 AM CST FRI NOV 13 2015 .DISCUSSION... TODAY AND TONIGHT... HIGH PRESSURE SPREADS INTO THE SOUTHEASTERN CONUS TODAY...KEEPING CONDITIONS DRY AND SKIES MOSTLY CLEAR. DEWPOINTS WILL FALL INTO THE MID 20S TO LOWER 30S TODAY AS HIGHS WARM INTO THE 60S. TONIGHT... THE CENTER OF THE SURFACE HIGH REMAINS JUST TO OUR NORTH WITH NORTH CENTRAL ALABAMA ON THE SOUTHERN EDGE OF THE BEST RADIATIONAL COOLING SETUP. COLD ADVECTION WILL CONTINUE WITH 850MB REMAINING AROUND 20- 25KTS...BUT WINDS SHOULD DECOUPLE AT THE SURFACE. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S FOR MUCH OF THE AREA. THERE IS A GOOD CHANCE LOCATIONS IN THE NORTHERN TIER OF COUNTIES WILL COOL TO OR JUST BELOW 32 DEGREES...ESPECIALLY SHELTERED LOCATIONS. WILL ISSUE A FREEZE WARNING FOR THOSE COUNTIES. FURTHER SOUTH...AREAS OF FROST ARE POSSIBLE AS TEMPERATURES COOL TO NEAR OR BELOW 34 DEGREES AND WILL ISSUE A FROST ADVISORY FOR THE NORTHERN HALF OF THE AREA. FURTHER SOUTH...SHELTERED LOCATIONS COULD DROP BELOW 36 DEGREES FOR A COUPLE HOURS RESULTING IN LIGHT PATCHY FROST...AND A MENTION IN THE GRIDS IS SUFFICIENT TO COVER THAT POSSIBILITY. 14 SATURDAY THROUGH THURSDAY... SURFACE HIGH PRESSURE WILL BE IN PLACE ACROSS THE REGION ON SATURDAY WITH SUNNY SKIES AND A MILD AFTERNOON. TEMPERATURES WILL FALL QUICKLY DURING THE EVENING HOURS WITH A DRY AIRMASS AND LIGHT WINDS COMBINING TO PRODUCE NEARLY IDEAL CONDITIONS FOR RADIATIONAL COOLING. FROST MAY BE WIDESPREAD ESPECIALLY ACROSS THE NORTH ON SUNDAY MORNING WITH A ISOLATED SPOTS BELOW FREEZING. HIGH PRESSURE WILL MOVE EASTWARD ON SUNDAY AND A TRANSITION TO SOUTHERLY FLOW WILL BEGIN AS SURFACE PRESSURE FALLS OCCUR ACROSS THE CENTRAL CONUS IN RESPONSE TO BROAD UPPER-LEVEL HEIGHT FALLS. THE EASTERN EXTENT OF STRONGER SOUTHWESTERLY MID-LEVEL WARM ADVECTION COULD LEAD TO SHOWERS CLIPPING THE NORTHWEST COUNTIES ON MONDAY INTO MONDAY NIGHT. MODELS AGREE THAT A STRONG TROUGH WILL TAKE SHAPE BY ACROSS THE PLAINS ON TUESDAY INTO WEDNESDAY...BUT THERE IS SIGNIFICANT DISAGREEMENT REGARDING THE AMPLIFICATION AND PROGRESSION OF THIS SYSTEM. BOTH THE GFS AND ECMWF HAVE TRENDED TOWARD A SLOWER SOLUTION...BUT THE EXTREMELY AMPLIFIED/SLOW GFS SOLUTION LOOKS PARTICULARLY ANOMALOUS AND SHOULD PROBABLY BE DISCARDED. THIS FORECAST IS LARGELY BASED ON THE FASTER TIMING OF THE ECMWF WITH THE BRUNT OF THE RAINFALL AND POSSIBLE THUNDERSTORM ACTIVITY OCCURRING ON WEDNESDAY INTO WEDNESDAY NIGHT. CONFIDENCE IN TIMING AND SEVERE PARAMETERS IS TOO LOW TO MENTION SEVERE STORMS IN THE HWO...BUT THE AGGRESSIVE MOISTURE ADVECTION AS DEPICTED BY THE ECMWF...SUGGESTS THAT INSTABILITY WOULD BE SUFFICIENT FOR AT LEAST A LOW-END DAMAGING WIND AND TORNADO THREAT ON WEDNESDAY. IF MODELS SHIFT BACK TOWARD MORE OF AN OPEN WAVE/PROGRESSIVE TROUGH...AN ELEVATED SEVERE THREAT WOULD BECOME MORE LIKELY. 87/GRANTHAM && .AVIATION... 06Z TAF DISCUSSION. THE SURFACE WINDS FINALLY SHIFTED AT KTOI AT 2Z AND THE DRY AIR IS NOW FILTERING INTO THE AREA. THERE WAS A BRIEF MOMENT OF IFR BUT THAT HAS SINCE ENDED AND WINDS SHOULD STAY BETWEEN 3 AND 6 KTS FOR THE NIGHT. IF THE WINDS DIE DOWN FOR MORE THAN AN HOUR THERE IS A POSSIBILITY OF A BRIEF DROP IN VIS BUT POSSIBILITY IS TOO LOW TO INCLUDE IN THE TAFS FOR NOW. WINDY FROM THE NORTH AFTER 15Z BETWEEN 10 AT 12KT WITH SOME GUSTS UP TO 18KT THEN WINDS CALM BACK DOWN AFTER 00Z. 16 && .FIRE WEATHER... COOLER AND DRIER CONDITIONS WILL CONTINUE INTO THE WEEKEND. RAIN CHANCES WILL RETURN MIDWEEK AHEAD OF OUR NEXT SYSTEM. RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO REACH CRITICAL THRESHOLDS THROUGH THE FORECAST. 87 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 32 59 31 60 / 0 0 0 0 0 ANNISTON 61 35 61 33 61 / 0 0 0 0 0 BIRMINGHAM 62 37 62 35 62 / 0 0 0 0 0 TUSCALOOSA 64 37 65 36 64 / 0 0 0 0 0 CALERA 63 37 62 36 63 / 0 0 0 0 0 AUBURN 64 38 60 36 62 / 0 0 0 0 0 MONTGOMERY 66 39 65 36 65 / 0 0 0 0 0 TROY 66 39 64 35 65 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY FOR CALHOUN-CLAY-CLEBURNE-FAYETTE-JEFFERSON-LAMAR-PICKENS-RANDOLPH- SHELBY-ST. CLAIR-TALLADEGA-TUSCALOOSA-WALKER. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY FOR BLOUNT-CHEROKEE-ETOWAH-MARION-WINSTON. &&
Hazardous weather outlook, Nov 12, 9:11 AM CST, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 911 AM CST THU NOV 12 2015 ALZ011>015-017>050-131815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 911 AM CST THU NOV 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES BELOW FREEZING ARE POSSIBLE SATURDAY AND SUNDAY MORNINGS...FOR UP TO 2 TO 3 HOURS...IN THE TYPICALLY COOLER LOCATIONS AND VALLEYS ACROSS NORTH CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:41 AM CST | Freeze Warning | BMX | Blount, Cherokee, Etowah, Marion, Winston | 27 hr |
| Nov 13, 2:45 PM CST | Fire Weather Watch | BMX | Calhoun, Chambers, Cherokee, Clay, Cleburne, Coosa and 7 more | 20 hr |
Nearby
Frost Advisories in Alabama, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.